Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
November 9, 1999

Complications, Type 2

Question from North Point, Hong Kong:

I'm a 30-year-old male type 2 diagnosed a year ago. My last A1c is 5.5 checked about 2 months ago. Now I feel constant numbness and pain in the thigh area of both legs. Since I check my sugar level every day and it's quite normal, is there anything else I can do to improve the sensation on my legs? Or is it just the way it is? I've seen doctors but after medications are finished the numbness comes right back.

Answer:

You should discuss this situation with your physician and you may need to see a neurologist to determine if this is caused by neuropathy. Neuropathy is a term used to describe damage to the nerves that causes different sensations such as burning, tingling, prickly or painful feelings and eventually, loss of feeling. There are some medications that are being used with success in patients with diabetes, such as Neurontin. This is an anti-seizure medication that seems to improve painful neuropathy in some people. I applaud your improved control and this is definitely and important step to improving nerve function in folks with diabetes.

VV